Since my ovarian recurrence, I've developed a problem with ascites fluid build-up and was drained of 2 and half liters of fluid the other day. They are hoping that the chemo will slow this down but I'm wondering what other's are experiencing? I'm thankful we have this option because it is so uncomfortable to walk about feeling 6 months pregnant. For those of you who are dealing with this, how often are you getting tapped?
Hi, my mum is also suffering with ascites. Her first drainage was 10.5 litres, then 5 weeks later 7.5 litres. She is on caelyx and her onc. has said hopefully this will stop it building up. We are hoping it works quicker than the fluid ! What chemo are you on for your recurrence ? Hope you are having pain free days, love Sam x
Im in the UK too. My mum is in hospital at the moment to get ascites drained, there is approx 6.5 ltrs. She was never offered primary surgery as they felt her cancer was too advanced. She became immune to platinum based chemo and she is now on caelyx. The original chemo (seven rounds) stopped working after 3rd go so between this and start of new chemo her symptoms have got a little out of whack. Caelyx has a lot of side effects for her with sickness and exhaustion, the drain has also cased her to be exhausted too, she is going through a very hard time. How is your mum coping with caelyx and has it helped with ascites? hope she is doing well. x
I am having the same problem, Ascites, since the recurrence. I have completed 3 rounds of Carboplatin but no relief from bloating and ascites. The last time I went to the doctor (radiologist), he said I do not have a whole lot of ascites. I am seeing my Gyn/Oncologist next week and will seek help. It is very hard as the day wears on. CScan does not show any growth anywhere but a thickening of the stomach wall.
my mom is surviving a 3rd round of treatment for recurring ovarian cancer...she is having fluid problems...she is being treated at the marshfield clinic in marshfield WI, USA, they have the most advanced treatment and experience...i would recommend visiting there website for up to date treatments for such side effects
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.